A 51-year-old female asked:
Disclaimer

i have allergic reaction from antibiotic cephalexin. what is the best antihistamine and how long will it take to clear up, also now have swollen face?

1 doctor answer
Dr. Corey Clay
9 years experience Allergy and Immunology
Have you been seen?: This is an urgent situation. Hopefully, you have been seen by a physician. If not, proceed to the ER if the swelling involves the mouth (potential for progression to throat and breathing incapacity). If you are improved, then an urgent visit in the morning (or Virtual Consult) is recommended for prednisone (for phenomenon of delayed reaction). Cetirizine 10mg twice a day if no contraindications
Answered on Apr 24, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 18-year-old female asked:
Dr. Philip Miller
46 years experience Family Medicine
Get examined: You may have Reynaud's Disease, vasospasm of the blood vessels of the hands and fingers when exposed to cold
A 31-year-old female asked:
Dr. Joseph Duvall
46 years experience Dermatology
Cortisone: You can use Hydrocortisone cream safely for 7-10 days and this should help. Oral steroids are very helpful for severe reactions to medications. Yo ... Read More
3
3 thanks
A 36-year-old female asked:
Dr. Marvin Ott
19 years experience Emergency Medicine
Could be either: Some viral infections (like mono) can cause you to develop a rash with penicillin related antibiotics (like cephalexin). Given the swelling, it sounds ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month